MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-120-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust stent delivery system was received for evaluation.The entrust sds was received with inner guidewire lumen removed from the entrust sds.No ancillary devices or cines were provided for evaluation.The proximal end of the inner guidewire was examined under magnification and a manufacturing cut edge, a sanded surface and a lack of adequate amount of adhesive residue was observed.The entrust sds was examined.The catheter of the sds exhibited several kinks.The entrust sds was received with the red safety tab and tube removed from the handle.The red safety tab and tube were not returned with the sds.The handle¿s safety tab cavity was examined: the sds silver outer sheath was visible within the cavity.The handle was opened along its seams.The pull cable was properly routed within the handle and it had pulled the silver outer sheath around the pulley in the handle.The handle¿s luer lock was still within the handle.Examination of the luer lock revealed an insufficient amount of adhesive in the bond between the inner guidewire lumen and the handle luer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using one everflex entrust device to treat a slightly calcified and slightly tortuous mid sfa lesion (5 x 100 mm) exhibiting 80% stenosis.A non-medtronic sheath ( 6 cook raabe) and guidewire ( 035 rosen) was used.Embolic protection was not used.The device was inspected prior to use with no issues noted.The ifu was followed during the procedure.The lesion was predilated.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used.It was reported that after stent deployment, the catheter handle detached from the catheter outside the sheath.The physician walked out the device by hand, the catheter was able to be removed over the wire with what was out of the sheath.Difficulty was experienced while removing the device.The catheter did not catch on the stent during withdrawal.No intervention was needed and no patient injury was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7637547
Report Number2183870-2018-00350
Device Sequence Number19319241
Product Code NIP
UDI-Device Identifier00821684051382
UDI-Public00821684051382
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberEVD35-06-120-120
Device Lot NumberA234781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1